Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Low Grade Dyspasia
Jan 31, 2010

I recently had an anal pap-smear (who knew that men can get a pap-smear!). My Proctologist told me that it showed that I have Low Grade Dysplasia. The only research I can find about this condition refers only to women and Cervical Cancer. Can you please explain to me what this diagnosis means for a man? I have been having increased HPV activity on my neck and face, and perhaps in and around my Anus.I am wondering if that may be related to the diagnosis I mentioned above. I have been Poz for around 23 or so years and have done ok so far. Since finally finding a cocktail that is effective, my VL has been undetectable and my T-cells fluctuate between 90 to 210 in the past year. Previous to the availability of Issentris, there was not HAART treatment for me due to resistance to every single drug. I had sky high VL and 0 T-cells for a few years. Thank you!

Response from Dr. Henry

Anal dysplasia is usually due to HPV infection and is common in HIV+ persons. The course is variable and treatment options are sometimes limited so often not clear at this point what is best approach to take. Monitoring for development of more severe dysplasia is often recommended. Treatment of underlying HIV infection does not necessarily help the HPV infection-that topic is under study. Available data seems to suggest that the HPV related anal dysplasia often remains a problem even in situations where pxs are on effective HIV treatment. KH



Previous
gynecomastia
Next
side effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement